Hail, Gilchrist
- When
- March 1, 7:55 AM EST
- Where
- Gilchrist County, 3 mi E of Trenton
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.617, -82.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 1, 2:50 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST SAT MAR 1 2003 ABUNDANT MOISTURE ASSOCIATED WITH OLD FRONTAL BOUNDARY COMBINED WITH SHORT WAVE ENERGY MOVING OUT OF GULF OF MEXICO WILL SET THE STAGE FOR A VERY SOGGY DAY ACROSS CWA. PRECIP WILL BE INCREASING THROUGH THE MORNING HOURS AND SHIFTING NORTHWARD AS FRONT TEMPORARILY LIFTS OUT. FOR THIS REASON HIGHEST POPS ARE OVER NORTH PART OF CWA BUT ONLY TO INDICATE THAT THERE MIGHT BE AT LEAST SOME BREAK IN PRECIP OVER SOUTHERN PART LATER IN DAY. AS SURFACE LOW DEVELOPS TONIGHT... OUR RECALCITRANT FRONT ONCE MORE HEADS SOUTHWARD BRINGING YET ANOTHER SHOT OF PRECIP BEFORE FINALLY SHIFTING SOUTH OF MOST OF CWA LATE SUNDAY. TEMPS TODAY ARE SHADED DOWNWARD SLIGHTLY TO ACCOUNT FOR MINIMAL INSOLATION DESPITE RETURN TO WARM SECTOR AND ALSO SUNDAY NIGHT AS NEW RUNS ARE A LITTLE MORE AGGRESSIVE WITH THE COLD AIR ADVECTION WHEN THE FRONT MAKES ITS MOVE SOUTHWARD. MARINE...HIGH PRESSURE WEDGE TO OUR N...A WARM FRONT TO OUR S...AND AND AN INVERTED COASTAL TROUGH ARE CREATING A TIGHT PGRAD OVER OUR NEARSHORE COASTAL WATERS. NLY WINDS HAVE BEEN SUSTAINED NEAR 15KTS AT SAUF1 SINCE 01Z. FURTHER OFFSHORE BUOY 41012 HAS BEEN REPORTING ESE WINDS JUST NOW INCREASING TO 16KT. SEAS ARE RUNNING 2-4FT. GFS IS NOT DEPICTING COASTAL TROUGH WELL SO WILL LEAN TOWARD THE MESOETA FOR DIRECTIONAL GUIDANCE IN THE SHORT TERM. WILL MOST LIKELY WORD FIRST PERIOD FOR 10-15 KTS...MAYBE A SOLID 15KTS DEPENDING ON OBS NEAR ISSUANCE TIME. WINDS VEER S TODAY ONCE WARM FRONT LIFTS NWD OVER THE WATERS. AS LOW PRESS DEVELOPS TO OUR N TONIGHT...WINDS INCREASE TO SCEC CONDITIONS BY SUN MORNING. SCEC/MARGINAL SCA CONDITIONS CONTINUE MON MORNING. HIGH PRESS BUILDS JUST N OF THE WATERS MON AFTN INTO TUE AS WINDS/SEAS FALL BLO HEADLINE CRITERION. FLOW BEGINS TO VEER LATE TUE DUE TO THE APPROACH OF A COLD FRONT PROGGED TO MOVE THROUGH THE AREA WED WHEN SCEC WILL LIKELY BE NEEDED ONCE AGAIN. FIRE WEATHER...NO HEADLINES. WILL MENTION BREEZY CONDITIONS TOMORROW ASSOCIATED WITH FRONTAL PASSAGE. ALSO LOW CIGS TODAY AND TONIGHT WILL CALL FOR LOWER MIXING HEIGHTS. FCSTID = 1 AMG 65 55 72 45 / 100 80 10 20 SSI 64 57 69 49 / 100 80 30 20 JAX 70 61 73 48 / 100 70 40 20 SGJ 69 61 71 52 / 90 70 60 30 GNV 72 61 74 51 / 90 70 60 30 OCF 73 62 74 53 / 70 70 70 30 .JAX... FL...NONE. GA...NONE. PUBLIC...LETRO MARINE/FIRE WX...BROYLES
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA TODAY AND TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY STRONG GUSTY WINDS. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ032-037-011115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 551 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLAY AND PUTNAM COUNTIES THROUGH 620 AM... AT 551 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 4 MILES SOUTHWEST OF KEYSTONE HEIGHTS...OR ABOUT 3 MILES NORTHWEST OF MELROSE...MOVING EAST AT 50 MPH. THIS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...LAKE GENEVA...KEYSTONE HEIGHTS... FLORAHOME...CARRAWAY...PENNEY FARMS...PALATKA AND GREEN COVE SPRINGS THROUGH 615 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ036-011200- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY THROUGH 700 AM EST... AT 624 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF NEWBERRY...OR ABOUT 11 MILES EAST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER... ALACHUA...LA CROSSE...GAINESVILLE...ROCHELLE AND GAINESVILLE AIRPORT THROUGH 700 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ033-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 640 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT ST. JOHNS COUNTY THROUGH 715 AM EST... AT 640 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF HASTINGS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...BAKERSVILLE...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH AND ST. AUGUSTINE THROUGH 715 AM EST. SMALL HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM... AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ038-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FLAGLER COUNTY THROUGH 715 AM EST... AT 649 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF PALM COAST...OR ABOUT 7 MILES NORTH OF ANDALUSIA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST THROUGH 715 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ035-011300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORM MOVING THROUGH GILCHRIST COUNTY... AT 721 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON AND BELL THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
FLZ031-032-011315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND WESTERN CLAY COUNTIES THROUGH 815 AM... AT 725 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAMPTON...OR ABOUT 11 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAMPTON...STARKE... LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 815 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
The Jacksonville radar (KJAX), 141 km away, was scanning. The volume nearest the first event began at 12:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340905.